Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 71, NWS Brownsville, TX

December 31, 2021

NWS Brownsville, TX issued this small craft advisory at Dec 31, 2021, 3:00 AM CST. It took effect at Dec 31, 2021, 10:00 AM CST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2021, 3:00 AM CST (09:00 UTC)
In effect from
Dec 31, 2021, 10:00 AM CST
Expired
Jan 1, 2022, 6:00 PM CST
In force
32 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

739 
WHUS74 KBRO 310900
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
300 AM CST Fri Dec 31 2021

GMZ130-132-135-311700-
/O.NEW.KBRO.SC.Y.0071.211231T1600Z-220101T0100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
300 AM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CST THIS EVENING...

* WHAT...South winds around 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...From 10 AM this morning to 7 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
362 
WHUS74 KBRO 311401
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
801 AM CST Fri Dec 31 2021

GMZ170-175-312245-
/O.EXB.KBRO.SC.Y.0071.211231T2100Z-220101T2100Z/
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
801 AM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM CST SATURDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 feet expected.

* WHERE...Offshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 20 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-312245-
/O.EXB.KBRO.SC.Y.0071.211231T2100Z-220101T1500Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
801 AM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST SATURDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet expected.

* WHERE...Nearshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 0 to 20 nm.

* WHEN...From 3 PM this afternoon to 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-312245-
/O.EXT.KBRO.SC.Y.0071.211231T1600Z-220101T1500Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
801 AM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
717 
WHUS74 KBRO 311427 CCA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Brownsville TX
827 AM CST Fri Dec 31 2021

GMZ170-175-312245-
/O.COR.KBRO.SC.Y.0071.211231T2100Z-220101T2100Z/
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
827 AM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM CST SATURDAY...

* WHAT...South winds 15 to 25 kt with a few gusts up to 35 kt and
  seas 5 to 8 feet expected.

* WHERE...Offshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 20 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-312245-
/O.EXB.KBRO.SC.Y.0071.211231T2100Z-220101T1500Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
827 AM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST SATURDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet expected.

* WHERE...Nearshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 0 to 20 nm.

* WHEN...From 3 PM this afternoon to 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-312245-
/O.EXT.KBRO.SC.Y.0071.211231T1600Z-220101T1500Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
827 AM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
252 
WHUS74 KBRO 311633
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1033 AM CST Fri Dec 31 2021

GMZ130-132-135-010000-
/O.CON.KBRO.SC.Y.0071.000000T0000Z-220101T1500Z/
/O.NEW.KBRO.GL.A.0006.220102T1000Z-220103T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1033 AM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...
...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt 
  with gusts up to 30 kt. For the Gale Watch, north winds 20 to 
  30 kt with gusts up to 35 kt possible.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...For the Small Craft Advisory, until 9 AM CST Saturday. 
  For the Gale Watch, from late Saturday night through Sunday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ170-175-010000-
/O.CON.KBRO.SC.Y.0071.211231T2100Z-220101T2100Z/
/O.NEW.KBRO.GL.A.0006.220102T1000Z-220103T0000Z/
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1033 AM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM CST SATURDAY...
...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 20 to 25 kt
  with gusts up to 33 kt and seas 5 to 8 feet expected. For the 
  Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt and 
  seas 7 to 11 feet possible.

* WHERE...Offshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 20 to 60 nm.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 3 PM CST Saturday. For the Gale Watch, from late Saturday 
  night through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ150-155-010000-
/O.CON.KBRO.SC.Y.0071.211231T2100Z-220101T1500Z/
/O.NEW.KBRO.GL.A.0006.220102T1000Z-220103T0000Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
1033 AM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM CST SATURDAY...
...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 20 to 25 kt
  with gusts up to 33 kt and seas 5 to 8 feet expected. For the 
  Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt and 
  seas 7 to 10 feet possible.

* WHERE...Nearshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 0 to 20 nm.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 AM CST Saturday. For the Gale Watch, from late Saturday 
  night through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
229 
WHUS74 KBRO 312352
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
552 PM CST Fri Dec 31 2021

GMZ130-132-135-150-155-010800-
/O.CON.KBRO.SC.Y.0071.000000T0000Z-220101T1500Z/
/O.CON.KBRO.GL.A.0006.220102T1000Z-220103T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
552 PM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 20 to 25 kt 
  with gusts up to 30 kt and seas 5 to 8 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 40 kt and seas 
  7 to 10 feet possible.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay, and Nearshore Gulf waters between the mouth of the 
  Rio Grande and Baffin Bay from 0 to 20 nm.

* WHEN...For the Small Craft Advisory, until 9 AM CST Saturday. 
  For the Gale Watch, from late Saturday night through Sunday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...For the Small Craft Advisory, choppy to
  occasionally rough on the bay. For the Gale Watch, rough to very
  rough on the bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ170-175-010800-
/O.CON.KBRO.SC.Y.0071.000000T0000Z-220101T2100Z/
/O.CON.KBRO.GL.A.0006.220102T1000Z-220103T0000Z/
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
552 PM CST Fri Dec 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 20 to 25 kt
  with gusts up to 33 kt and seas 6 to 9 feet. For the Gale 
  Watch, north winds 25 to 35 kt with gusts up to 40 kt and seas 6
  to 11 feet possible.

* WHERE...Offshore Gulf waters between the mouth of the Rio 
  Grande and Baffin Bay from 20 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 PM CST Saturday. 
  For the Gale Watch, from late Saturday night through Sunday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

53
293 
WHUS74 KBRO 010943 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
343 AM CST Sat Jan 1 2022

GMZ130-132-135-011800-
/O.EXT.KBRO.SC.Y.0071.000000T0000Z-220101T1800Z/
/O.UPG.KBRO.GL.A.0006.220102T1000Z-220103T0000Z/
/O.NEW.KBRO.GL.W.0001.220102T1000Z-220103T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
343 AM CST Sat Jan 1 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM CST SUNDAY...

* WHAT...For the Gale Warning, west to north winds 20 to 30 knots.
  For the Small Craft Advisory, south winds 20 to 25 knots. 
 
* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...For the Gale Warning, from 4 AM to 6 PM CST Sunday. For 
  the Small Craft Advisory, until noon CST today.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Rough to very rough bay waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ150-155-170-175-011800-
/O.EXT.KBRO.SC.Y.0071.000000T0000Z-220102T0000Z/
/O.UPG.KBRO.GL.A.0006.220102T1000Z-220103T0000Z/
/O.NEW.KBRO.GL.W.0001.220102T1000Z-220103T0000Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
343 AM CST Sat Jan 1 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM CST SUNDAY...

* WHAT...For the Gale Warning, southwest to north winds 20 to 30
  knots. For the Small Craft Advisory, south winds 15 to 25 knots. 
 
* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...For the Gale Warning, from 4 AM to 6 PM CST Sunday. For 
  the Small Craft Advisory, until 6 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Seas 4 to 8 feet building to 8 to 10 feet
  from 0 to 20 nautical miles, and 5 to 9 feet building 9 to 11
  feet from 20 to 60 nautical miles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
558 
WHUS74 KBRO 011840
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1240 PM CST Sat Jan 1 2022

GMZ150-155-170-175-020245-
/O.CON.KBRO.SC.Y.0071.000000T0000Z-220102T0000Z/
/O.CON.KBRO.GL.W.0001.220102T1000Z-220103T0000Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1240 PM CST Sat Jan 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM CST SUNDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 45 kt and seas 7 to 10 feet expected. For the Small Craft
  Advisory, south winds 15 to 25 kt with gusts up to 30 kt and 
  seas around 7 feet.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...For the Gale Warning, from 4 AM to 6 PM CST Sunday. For 
  the Small Craft Advisory, until 6 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-020245-
/O.CON.KBRO.GL.W.0001.220102T1000Z-220103T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1240 PM CST Sat Jan 1 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM CST SUNDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 45 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...From 4 AM to 6 PM CST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 10:49 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Dec 30, 10:49 PM CST, 4 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1049 PM CST Thu Dec 30 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...IR satellite imagery and latest observations indicate
ceiling dropping to IFR or below and visibilty in some locations
lowering to MVFR.  Poor flying conditions are expected to prevail
tonight with some variability between LIRF and MVFR through at
least 15Z. Low clouds and fog should mix out for Friday late
morning and afternoon before lowering back down to MVFR or IFR
before 01/06Z. Light southeast winds tonight increasing rapidly
Friday morning becoming strong and gusty Friday afternoon. Low
level wind shear has a low probability of occurring around sunrise
Friday with gusts up to 35 knots Friday afternoon.

&&

.PREV DISCUSSION... /issued 548 PM CST Thu Dec 30 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Flying conditions are expected to deteriorate mid to
late evening with MVFR to IFR ceiling developing and spreading
east to west after 31/03Z. Fog development is also expected
overnight however widespread dense fog is not anticipate,
although a few hours of IFR vsby is possible at KMFE and KHRL.
Light southeast winds tonight increasing rapidly Friday morning
becoming strong and gusty Friday afternoon. Low level wind shear
is probable around sunrise Friday with gusts up to 35 knots Friday
afternoon.

PREV DISCUSSION... /issued 308 PM CST Thu Dec 30 2021/

SHORT TERM (Tonight through Friday Night): Abnormally warm, humid, and
breezy weather is expected to persist through the remainder of 2021.
The mid/upper-level pattern over Deep South Texas won't really
change much over the next couple of days. Mid/upper-level ridging
centered over the western Caribbean Sea will continue to supply
southwesterly flow aloft through Friday night, keeping any meso-
scale features to the north. At the surface, an area of low pressure
will develop and deepen across the central/southern Plains late
tonight into early Friday morning as a potent mid-level trough
approaches the Rockies. As a result, the pressure gradient across
southern Texas will tighten and southerly winds will drastically
increase by late Friday morning. Wind speeds and gusts will flirt
with Wind Advisory conditions through the afternoon, especially
across the three coastal counties, with occasional to frequent gusts
between 35 and 40 mph. Temperatures will continue to be brutally
warm for late December, with lows generally in the mid-upper 60s,
and even lower 70s. High temperatures will remain about 15 to 20
degrees above seasonal averages, generally in the upper 80s to near
90 degrees in spots Friday afternoon; values will be near daily
records at climate sites.

More fog and low-level stratus may develop again this evening and
through tonight due to a stagnant airmass currently in place.
However, wind speeds are forecast to be slightly breezier overnight
tonight, which should inhibit widespread fog development, but
maintain a blanket of stratus clouds. Nonetheless, dewpoint
depressions will still be quite low, resulting in patchy to areas of
dense fog in some locations through sunrise or slightly after.

LONG TERM (Saturday through Thursday): A building ridge in the
central Gulf of Mexico and an incoming digging trough over the
Southwest work to keep Saturday warm and breezy in the morning due
to an increase in pressure gradient over Texas. The ridge will
provide warm high temperatures for Saturday with most of the CWA in
the upper 80s and lows in the upper 50s. Winds will relax throughout
the day as the mid-level ridge moves further east.

The cold front is still expected to move through early Sunday
morning with a pre- frontal trough moving through the area
Saturday evening. By Sunday morning, dewpoints crash into the 20s
and 30s with gusty northerly winds. Sunday's high temperatures
will likely occur in the morning before the front moves through.
Temperatures will drop throughout the day as the front continues
to push south with highs only reaching the upper 50s. The coldest
night is still forecast to be Sunday night into Monday morning
with lows in the 30s. Monday will still be cooler but less breezy.
As the week goes on, by Tuesday, zonal flow returns to the CWA
giving us calm southerly flow and helps to bring our temperatures
and dewpoints back up. The highs are expected to be in the mid 70s
for the rest of the week with lows in the 50s and 60s. As for
rain, this cold front is still expected to bring a very cold and
dry air mass with it therefore eliminating our chances for
precipitation with it. However, there is a possibility of another
front to move through Deep South Texas towards the end of the long
term period around Thursday bringing a slight chance of rain
mostly over the Gulf Waters at this time.

As far as hazards for the cold front, a Wind Advisory may be needed
for Sunday especially for the coastal counties as we could be
meeting Gale Criteria for the Gulf Waters as well. Fire Weather
could still be a concern for Sunday and Monday especially for the
Brush Country as RH values are expected under 20 percent. A
Freeze Watch may also be needed Sunday night due to freezing
temperatures forecast to occur in the Ranchlands.

MARINE (Tonight through Friday Night): Buoy 42020 reported east
winds at 4 knots with gusts around 6 knots and seas around 4.0
feet with a period of 8 seconds at 1410 CST/2010 UTC. Latest
GOES-16 visible satellite imagery shows great improvement from
this morning due to fog. Areas of dense fog may develop again this
evening or tonight and into Friday morning before lifting and
eroding mid-late morning. Otherwise, mostly tranquil marine
conditions are forecast to continue through tonight with light to
moderate winds and seas. An area of low pressure will develop
across the Plains late tonight or early Friday morning. This will
increase southerly winds across the waters by mid-morning Friday;
small craft should exercise caution during the morning hours.
Conditions will further deteriorate in the afternoon, likely
prompting Small Craft Advisory conditions for both the bay and
Gulf waters for the afternoon and evening.

(Saturday through Thursday): An increasing pressure gradient
will lead to elevated winds and seas across the waters along the
lower Texas coast. Small Craft Advisory may be needed on Saturday
due to moderate winds and seas. Late Saturday night the cold front
will push south through Deep South Texas and will likely bring Gale
conditions into Sunday afternoon. Winds and seas will begin to
decrease Sunday evening with favorable marine conditions anticipated
to return on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  86  70  83 /   0   0   0   0
BROWNSVILLE          70  88  73  86 /   0   0   0   0
HARLINGEN            68  88  71  86 /   0   0   0   0
MCALLEN              69  89  70  88 /   0   0   0   0
RIO GRANDE CITY      65  90  66  91 /   0   0   0   0
SOUTH PADRE ISLAND   72  79  74  77 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

59-GB/99
Hazardous weather outlook, Dec 30, 3:55 PM CST, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
355 PM CST Thu Dec 30 2021

TXZ248>257-351-353-311100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-Northern Hidalgo-
355 PM CST Thu Dec 30 2021

This Hazardous Weather Outlook is for portions of Deep South Texas.

.DAY ONE...Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica State Park.

Areas of fog will be possible again tonight across much of Deep
South Texas and the Rio Grande Valley.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

Wind Advisories are possible for portions of Deep South Texas and
the Rio Grande Valley on Friday and again on Sunday.

Elevated fire weather conditions may occur on Sunday afternoon.

A light freeze is possible across the Brush Country Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-311100-
Laguna Madre from the Port of
Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo
Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm
north of Port Mansfield to Baffin Bay TX-Gulf waters from Port
Mansfield to the Rio Grande out 20 nm-Gulf waters from Baffin Bay to
Port Mansfield out 20 nm-Gulf waters from Port Mansfield to the Rio
Grande extending from 20 to 60 nm-Gulf waters from Baffin Bay to
Port Mansfield extending from 20 to 60 nm-
355 PM CST Thu Dec 30 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Areas of fog will be possible again tonight across much of the
Lower Texas Gulf Waters and the Laguna Madre.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisories are possible along the Lower Texas Coast
Friday and Friday Night.

Gale conditions are possible late Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 11:58 AM CSTWind AdvisoryBROCameron, Willacy5 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.